Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2025, 5:51 PM CDT for Reeves County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2025, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 2, 2025, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 172 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:05 PM CDT | FLASH FLOOD | 1 Ene Saragosa, TX | County Road 310 closed from Highway 17 to County Road 309 due to flash flooding. |
| Jul 2, 7:05 PM CDT | FLASH FLOOD | 4 Ne Verhalen, TX | County Road 112 closed from State Highway 17 to County Road 118 due to flash flooding. |
| Jul 2, 7:05 PM CDT | FLASH FLOOD | 4 Nnw Verhalen, TX | County Road 334 closed due to flash flooding. |
| Jul 2, 7:05 PM CDT | FLASH FLOOD | 6 Nw Saragosa, TX | Farm Road 2903 closed over Cherry Creek due to water over the road. |
| Jul 2, 7:05 PM CDT | FLASH FLOOD | 8 N Verhalen, TX | County Road 126 closed due to flash flooding. |
| Jul 2, 7:05 PM CDT | FLASH FLOOD | Verhalen, TX | County Road 310 closed from Highway 17 due to flash flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
960
WGUS54 KMAF 022251
FFWMAF
TXC389-030300-
/O.NEW.KMAF.FF.W.0052.250702T2251Z-250703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
551 PM CDT Wed Jul 2 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southern Reeves County in southwestern Texas...
* Until 1000 PM CDT.
* At 551 PM CDT, emergency management reported flash flooding from a
creek along County Road 112 to the east of Highway 17. Flash
flooding is already occurring. Showers and thunderstorms continue
to develop across much of southwestern Reeves county which will
likely result in additional areas of flash flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Toyah, Balmorhea, Saragosa, Balmorhea Lake, Balmorhea State Park,
Verhalen and Toyahvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3077 10359 3080 10364 3081 10365 3111 10410
3118 10409 3134 10408 3138 10408 3136 10379
3134 10354 3112 10325 3100 10336 3099 10338
3092 10344 3091 10345 3082 10354
FLASH FLOOD...OBSERVED
$$
Lindsey1 follow-up statement
844
WGUS74 KMAF 030039
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
739 PM CDT Wed Jul 2 2025
TXC389-030300-
/O.CON.KMAF.FF.W.0052.000000T0000Z-250703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
739 PM CDT Wed Jul 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SOUTHERN REEVES COUNTY...
At 739 PM CDT, emergency management reported several road closures
in southern Reeves county due to flash flooding, including County
Road 112 from Highway 17 to County Road 118, County Road 331 from
Highway 17, County Road 310 from Highway 17 to County Road 309,
County Road 126, and County Road 334. Flash flooding was also
reported over FM 2903 at Cherry Creek.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Toyah, Balmorhea, Saragosa, Balmorhea Lake, Balmorhea State Park,
Verhalen and Toyahvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never attempt to cross closed or
barricaded roads!
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3077 10359 3080 10364 3081 10365 3111 10410
3118 10409 3134 10408 3138 10408 3136 10379
3134 10354 3112 10325 3100 10336 3099 10338
3092 10344 3091 10345 3082 10354
FLASH FLOOD...OBSERVED
$$
LindseyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:41 PM CDT, 5 hours 10 minutes earlier. Its key messages:
- Updated at 1237 PM CDT Wed Jul 2 2025
- Medium to high rain chances (40-70% generally, up to 90% in the Davis Mountains) continue today and tomorrow. Rain chances decrease through the weekend into next week.
- Temperatures gradually warm closer to/above normal through the weekend into next week.
Area forecast discussion, Jul 2, 12:41 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1241 PM CDT Wed Jul 2 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 1237 PM CDT Wed Jul 2 2025 - Medium to high rain chances (40-70% generally, up to 90% in the Davis Mountains) continue today and tomorrow. Rain chances decrease through the weekend into next week. - Temperatures gradually warm closer to/above normal through the weekend into next week. && .SHORT TERM... (This afternoon through Thursday night) Issued at 1237 PM CDT Wed Jul 2 2025 The pattern remains largely unchanged through the Short Term Period. The tropical airmass that helped bring West Texas and Southeast New Mexico so much rain over the past couple of days remains in place. The 12Z sounding from MAF continued to show PWATs around the 99th percentile. Much like the last couple of days, showers and some thunderstorms will continue to develop through the afternoon and into the evening. Rain chances continue into tomorrow as well as southeasterly winds continue to bring up rich Gulf moisture to the region. Overall, pretty much everyone has a 40-70% chance of seeing rain over the next couple of days (with the best chances - around 90% - in/near the Davis Mountains due to upslope flow). Though rainfall rates will be light to moderate overall, most locations can still expect to receive another 0.5-1.0 inch of rain (though of course locally higher amounts will occur). Naturally, we will continue to monitor for any localized flash flooding that may occur. Cloud cover and moisture will keep diurnal temperature ranges pretty tight. Expect highs in the upper 70s and low 80s today and tomorrow, along with lows in the upper 60s and low 70s. Going into the Long Term, a more summer-like pattern begins to develop. Sprang && .LONG TERM... (Friday through Tuesday) Issued at 1237 PM CDT Wed Jul 2 2025 The long term forecast looks to become drier and warmer through this weekend and into next week. The leftover tropical moisture from what was Tropical Storm Barry will lift to the north and east out of the area by Friday. Into Saturday and Sunday, long range guidance continues to suggest a weak monsoonal ridge developing over the Four Corners and New Mexico. As that ridge develops, highs each day gradually increase to around or just above normal for this time of year. Many locations will reach back into the low to mid 90s areawide. A few spots in the higher terrain reach the low 80s. Low temperatures each morning stay about the same in the upper 60s to low 70s. Rain chances fall significantly across southeast New Mexico and the Permian with isolated to scattered showers still possible across areas south of the I-10 corridor. However, overall rain chances will remain low(10-30%) through the extended. -Stickney && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Wed Jul 2 2025 MVFR conditions are forecast at all sites through the remainder of the afternoon. Off-and-on showers are also expected at pretty much all sites through evening, continuing into the overnight hours for the northernmost sites in particular. Around/just after 06Z, Widespread IFR conditions will return to all sites and persist through the morning. Otherwise, light southeasterly winds expected through the period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 84 71 92 / 50 60 30 20 Carlsbad 67 81 68 92 / 50 50 20 10 Dryden 72 84 72 92 / 40 60 30 40 Fort Stockton 69 82 70 92 / 30 60 20 40 Guadalupe Pass 62 76 66 85 / 50 50 30 10 Hobbs 66 81 67 90 / 50 40 20 10 Marfa 63 77 64 84 / 50 80 40 50 Midland Intl Airport 70 83 72 92 / 40 50 20 20 Odessa 69 82 71 91 / 40 50 20 10 Wink 68 83 70 93 / 40 40 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...13 LONG TERM....93 AVIATION...13
In the hours before
Local storm report, Jul 2, 12:48 PM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1248 PM CDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood 3 ESE Verhalen 31.12N 103.55W
07/01/2025 Reeves TX Emergency Mngr
Reeves County EM reported flooding across
CR331 with three cars and one truck
submerged.
&&
casThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:53 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Reeves | 4 hr |
| Jul 2, 3:53 PM CDT | Flash Flood Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 4 hr |
| Jul 2, 4:23 PM CDT | River Flood Warning | MAF | Presidio | 15 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.